Reaction to medication

Vanessat
Vanessat Member Posts: 14
edited 13. Jun 2019, 09:59 in Say hello
Hi there, hope you all are ok.

I'm taking steroids that i finish today and tomorrow is my last time increasing the sulfasalazine (2 in the morning, and 2 in the night).

Last monday i increase for 3 times during the day and the following day tuesday i start having like a rash on my face like redness, itchy and now itchy all over ny body that keep me waking up every hour as is itchy all over the body.



I think is a reaction to the sulfasalazine, anyone that have or had the same??



P.s- i'm going to the gp wesnesday so they can see me.



Many thanks

Comments

  • stickywicket
    stickywicket Member Posts: 26,253
    edited 30. Nov -1, 00:00
    Hello again, Vanessa :D

    I'd guess that the rash is possibly due to a combination of sunshine and sulfasalazine. When we're on DMARDS we have to keep out of the sun and use a high factor sunscreen if we have to be in it. That's because they make our skin oversensitive to sunshine. I always stay in the shade and, if I can't, I wear a thin, cotton, long-sleeved blouse however hot it is along with sunscreen on my face, neck and hands.

    If you have a rheumatology helpline I suggest you ring them on Monday for advice. They might want you to either not increase your dose or even to stop the sulfasalazine until the rash has cleared up. If you can't contact a helpline then I suggest you ring your GP for advice tomorrow. These rashes can be very itchy and do need to be sorted asap.
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • Vanessat
    Vanessat Member Posts: 14
    edited 30. Nov -1, 00:00
    Hi there, yes i need to go see the Gp but the strange was that i didnt been under the sun, but even maybe a little bit could cause this maybe.
    Thank you
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    I was sitting in the shade with sunscreen but have had to come back indoors as I have the rash on my forearms. It is easing now. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • frogmorton
    frogmorton Member Posts: 26,680
    edited 30. Nov -1, 00:00
    With rashes (for me or family members) I always go straight to the GP to be checked over safety first!

    Love

    Toni xxx
    Love

    Toni xxx
  • isanor
    isanor Member Posts: 4
    edited 30. Nov -1, 00:00
    Hi

    I have just spotted your question.

    About 2010 I was on a combination of sulfasalisine and diclofenac and like you suffered skin rashes and eventually severely blistered skin. I didn't connect the skin problems with the arthritis medication and I saw a Dermatologist who suggested I monitor the drugs for a time, which I did. I am not sure which of the two caused the problem but I stopped both and eventually started on Methotrexate and a couple of years after that, Humira was added. This has now been changed to the new Biosimilar, Imraldi. The rashes and skin problems cleared up but I am now very sun sensitive and even in the moderate sunshine we get in this country I have to be very careful or else I will itch and burn very easily.
    I hope this helps you to decide what to do but you should consult your Rheumatologist before stopping the medication.

    Isabel